Alert archive / Louisiana / Tornado Warnings in 2008
Tornado Warning 13, NWS New Orleans, LA
NWS New Orleans, LA issued this tornado warning at Feb 6, 2008, 1:30 AM CST for Saint Tammany Parish, Washington Parish, Louisiana. It was in force for 50 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Feb 6, 2008, 1:30 AM CST (07:30 UTC)
- Expired
- Feb 6, 2008, 2:20 AM CST
- In force
- 50 min
- Issued by
- NWS New Orleans, LA
- Area
- Storm-based polygon
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Feb 6, 1:23 AM CST | Tornado Watch | SPC | 6 hr |
The nearest sounding before it
Slidell Radar S, LA (KSIL), launched 00:00Z, 7.5 hours before the alert went out and 61 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1219 J/kg
- Mixed-layer CIN
- -7 J/kg
- Mixed-layer LCL
- 647 m above ground
- 0-6 km bulk shear
- 45 kt
- 0-1 km storm-relative helicity
- 203 m²/s²
- 0-3 km storm-relative helicity
- 227 m²/s²
- Significant tornado parameter
- 1.3
- Supercell composite
- 6.3
The text
As transmitted, in the capitals the NWS used until 2016.
000
WFUS54 KLIX 060730
TORLIX
LAC103-117-060830-
/O.NEW.KLIX.TO.W.0013.080206T0730Z-080206T0830Z/
BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE NEW ORLEANS LA
130 AM CST WED FEB 6 2008
THE NATIONAL WEATHER SERVICE IN NEW ORLEANS HAS ISSUED A
* TORNADO WARNING FOR...
NORTHWESTERN ST. TAMMANY PARISH IN SOUTHEAST LOUISIANA...
EASTERN WASHINGTON PARISH IN SOUTHEAST LOUISIANA...
THIS INCLUDES THE CITY OF BOGALUSA...
* UNTIL 230 AM CST
* AT 126 AM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO NEAR FOLSOM...OR
ABOUT 8 MILES NORTHWEST OF COVINGTON...MOVING NORTHEAST AT 40 MPH.
* THE TORNADO WILL BE NEAR...
ENON BY 145 AM CST...
6 MILES NORTHWEST OF BOGALUSA BY 200 AM CST...
VARNADO BY 210 AM CST...
THE SAFEST PLACE TO BE DURING A TORNADO IS IN A BASEMENT. GET UNDER A
WORKBENCH OR OTHER PIECE OF STURDY FURNITURE. IF NO BASEMENT IS
AVAILABLE...SEEK SHELTER ON THE LOWEST FLOOR OF THE BUILDING IN AN
INTERIOR HALLWAY OR ROOM SUCH AS A CLOSET. USE BLANKETS OR PILLOWS TO
COVER YOUR BODY AND ALWAYS STAY AWAY FROM WINDOWS.
IF IN MOBILE HOMES OR VEHICLES...EVACUATE THEM AND GET INSIDE A
SUBSTANTIAL SHELTER. IF NO SHELTER IS AVAILABLE...LIE FLAT IN THE
NEAREST DITCH OR OTHER LOW SPOT AND COVER YOUR HEAD WITH YOUR HANDS.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 700 AM CST WEDNESDAY MORNING
FOR SOUTHEAST LOUISIANA AND SOUTHERN MISSISSIPPI.
LAT...LON 3079 8982 3078 8983 3073 8984 3046 9016
3051 9025 3065 9024 3066 9025 3101 8996
3100 8973
TIME...MOT...LOC 0730Z 218DEG 38KT 3059 9017
$$
171 follow-up statement
000
WWUS54 KLIX 060820
SVSLIX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
219 AM CST WED FEB 6 2008
LAC103-117-060829-
/O.CAN.KLIX.TO.W.0013.000000T0000Z-080206T0830Z/
WASHINGTON LA-ST. TAMMANY LA-
219 AM CST WED FEB 6 2008
...THE TORNADO WARNING FOR NORTHWESTERN ST. TAMMANY AND EASTERN
WASHINGTON PARISHES IS CANCELLED...
THE THUNDERSTORM CELL HAS MOVED NORTHEAST OF THE AREA.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 700 AM CST WEDNESDAY MORNING
FOR SOUTHEAST LOUISIANA AND SOUTHERN MISSISSIPPI.
LAT...LON 3079 8982 3078 8983 3073 8984 3046 9016
3051 9025 3065 9024 3066 9025 3101 8996
3100 8973
TIME...MOT...LOC 0819Z 218DEG 38KT 3100 8980
$$What forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS New Orleans, LA wrote its last area forecast discussion before this tornado warning went out at Feb 5, 9:41 PM CST, 3 hours 49 minutes earlier.
Area forecast discussion, Feb 5, 9:41 PM CST, 3 hours 49 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE NEW ORLEANS LA
941 PM CST TUE FEB 5 2008
.UPDATE...
MADE MINOR CHANGES PRIMARILY TO TEMPERATURE TRENDS FOR THE NEXT 6
HOURS AHEAD OF COLD FRONT. WARM AND MUGGY CONDITIONS TO PERSIST
FOR A FEW HOURS MORE THIS EVENING. 03Z FRONTAL POSITION IS MONROE
TO DERIDDER TO CHANNELVIEW TEXAS...MOVING EAST AT INTERSTATE
SPEEDS NEAR 70 MPH. AT THIS PACE...THE FRONT AND ASSOCIATED
WEATHER SHOULD BE NEAR BATON ROUGE AROUND 11 PM...NEW ORLEANS
AIRPORT AROUND 1230 AM AND GULFPORT AROUND 130 AM.
KLIX 00Z SOUNDING SHOWS WARM NOSE ALOFT THAT IS CUTTING INTO CAPE.
RADAR RETURNS IN THE AREA IS MORE WARM TOPPED SHALLOW CONVECTION
INDICATING THE LOCAL CAP IS HOLDING AT THIS TIME. HIGHER OMEGA
VALUES MOVING ALONG THE FRONT MAY BE ENOUGH FORCING TO OVERCOME
THE CAP IMMEDIATELY ALONG THE FRONT. 00Z UPPER AIR ANALYSES SHOW
LARGE SCALE JET DIFFLUENCE OVER ARKANAS...WEST TENNESSEE AND NORTH
MISSISSIPPI WHERE MOST SEVERE ACTIVITY SHOULD BE FOCUSED. THE FLOW
THIS FAR SOUTH IS MORE UNIDIRECTIONAL SOUTHWEST WHICH IS LESS
CONDUCIVE OF TORNADIC SUPERCELLS.
RAN THE CHAP/RICKS INDEX TECHNIQUE ON 00Z KLIX...KJAN AND KLZK
SOUNDINGS. FOR KLIX...RAN ONE FOR LOWER LFC AT 889 MB WITH
INDICATIONS OF NO SEVERE STORMS BUT LOCALLY HEAVY RAINFALL
POTENTIAL. RAN OTHER SCENARIO WITH HIGHER LFC ABOVE CAP AT 655 MB.
THIS SCENARIO IS NEARLY IDENTICAL TO KJAN 00Z SOUNDING AND SHOWS A
62 PERCENT CHANCE OF SEVERE THUNDERSTORMS...CONVECTIVE GUSTS 64 TO
74 KTS...TORNADO THREAT TO EF3...GOLFBALL SIZED HAIL WITH A VIL 42
KG/M2. ARKANSAS VIL IS 51 KG/M2. RAINFALL 3.42 INCHES WITH
POTENTIAL 7.44 INCHES BELOW 74F. AS ONE CAN SEE...THE STRENGTH OF
THE CAP IS KEY IN DETERMINING IF THE AREA HAS SEVERE WEATHER
TONIGHT OR MERELY HEAVY RAINFALL THUNDERSTORMS. PRESENT
INDICATIONS TO THE WEST SUGGEST THE CAP IS TOO FEEBLE TO DISMISS
SEVERITY AT THIS TIME...ESPECIALLY GIVEN THE UNSEASONABLY WARM AND
UNSTABLE NATURE OF AIRMASS IN PLACE. /24
&&
.MARINE...
UPDATED THE MARINE HAZARDS TO INCLUDE LAKE PONTCHARTRAIN AND
MAUREPAS IN SMALL CRAFT ADVISORY. STRONG SOUTHERLY WINDS UNDER
DEVELOPING LOW LEVEL JET IN ADVANCE OF COLD FRONT IS APPROACHING
CRITERIA AT THIS TIME. SMALL CRAFT ADVISORY WILL REMAIN POST-
FRONTAL THROUGH WED MORNING ON THE LAKES AND MOST OF THE DAY
WEDNESDAY IN THE COASTAL WATERS. /17
&&
.PREV DISCUSSION... /ISSUED 343 PM CST TUE FEB 5 2008/
SHORT TERM...
LATEST SURFACE ANALYSIS SHOWED A 1001MB OVER NORTHWEST ARKANSAS WITH
THE ASSOCIATED FRONTAL BOUNDARY SOUTHWEST TO NORTH CENTRAL TEXAS TO
TEXAS HILL COUNTRY. IN ADDITION...DEWPOINT READINGS WERE BETWEEN 65
TO 70F OVER LOUISIANA AND SOUTH HALF OF MISSISSIPPI AT 20Z. 18Z
SOUNDING AT SLIDELL REVEALED AN INVERSION AT 8000 FEET...30 KNOTS AT
600 FEET ABOVE THE SURFACE...AND CAPE VALUES AROUND 2500 J/KG.
PATIENTLY STAYED WITH CHANCE POPS FOR THIS AFTERNOON AND ISOLATED
CONVECTION HAS DEVELOPED OVER SOUTH MISSISSIPPI...UNDERNEATH THE INVERSION.
SPEED SHEAR WAS PRESENT ON 18Z SOUNDING AND SLIGHT VEERING
YIELDED SRH VALUE OF 200 M/S. WITH WARM SURFACE TEMPS...WINDS
HAVE MIXED DOWN THE SURFACE ACROSS THE WEST HALF OF THE FORECAST
AREA. AS TEMPS FALL AFTER 5 PM...STRONGEST SOUTH WINDS WILL DECOUPLE
AND SURFACE WIND WILL DIMINISH BELOW WIND ADVISORY CRITERIA AFTER
SUNSET. WILL ALLOW WIND ADVISORY TO EXPIRE AT 6 PM. AS THE TROUGH
APPROACHES...THE MID LEVEL WINDS ARE EXPECTED TO INCREASE TO 50
KNOTS. AS A RESULT...SPEED SHEAR WILL INCREASE AND SRH VALUES ARE
EXPECTED AROUND 300 M/S OVERNIGHT OVER THE AREA. HAVE MAINTAINED
ISOLATED TORNADO WORDING IN HWO BUT NOT IN ZONES OR GRIDS...JUST
DAMAGING WINDS. WATER VAPOR IMAGERY SHOWED A DRY PUNCH ROUNDING
THE BASE OF THE TROUGH OVER THE ARKLATEX REGION. THE TROUGH SHOULD
REMAIN POSITIVELY TO NEUTRAL TILTED. HOWEVER...ONE VIGOROUS
DISTURBANCE AT THE BASE OF THE TROUGH HAS SHORTEN THE WAVELENGTH
FROM NORTHEAST TEXAS TO MISSOURI...HENCE HIGHER SRH VALUES UP
THERE. FOR HERE...THE MAIN THREAT WILL BE DAMAGING WINDS AND A FEW
ISOLATED TORNADOES OVERNIGHT. MOISTURE AXIS IS EXPECTED TO MOVE
SLOW OVER THE MISSISSIPPI COAST AND AREAS NORTH AND SOUTH OF LAKE
PONTCHARTRAIN WEDNESDAY MORNING. THE SURFACE COLD FRONT AND TROUGH
WILL SWEEP WARM MOIST AIR MASS AWAY WEDNESDAY AFTERNOON. A SHORT
WAVE WILL DIVE SOUTHEAST ACROSS THE AREA BY THURSDAY AFTERNOON.
WITH LIMITED MOISTURE...NO PRECIP IS EXPECTED THURSDAY INTO
FRIDAY.
LONG TERM...
ZONAL FLOW IS EXPECTED ACROSS THE CENTRAL GULF COAST THROUGH NEXT
TUESDAY AND NO RETURN FLOW THROUGH MONDAY. THE NEXT TROUGH WILL
APPROACH THE AREA IN NEXT TUESDAY THROUGH THURSDAY.
AVIATION...
A STRONG COLD FRONT PRECEDED BY A SQUALL LINE IS EXPECTED TO MOVE
THROUGH THE REGION THIS EVENING AND OVER NIGHT TONIGHT. A SQUALL
LINE IS EXPECTED TO DEVELOP AHEAD OF THE FRONT...AND TIMING THE
FRONTAL PASSAGE AND SQUALL LINE ARRIVAL IS THE MAIN FORECAST ISSUE
THIS ISSUANCE. GENERALLY EXPECT CONDITIONS TO BEGIN DETERIORATING
THIS AFTERNOON AND CONTINUALLY GET WORSE AS THE SQUALL LINE
APPROACHES. THUNDERSTORMS ARE LIKELY WITH THE ARRIVAL OF THE SQUALL
LINE...AND THOUGH THERE IS A THREAT OF SEVERE THUNDERSTORMS...THE
PROBABILITY THAT A SEVERE THUNDERSTORM WILL AFFECT ANY ONE TERMINAL
IS LOW...SO NO MENTION WAS INCLUDED IN THE TAFS. AS THE FRONT MAKES
ITS WAY PAST EACH TERMINAL...CONDITIONS ARE EXPECTED TO IMPROVE .
MARINE...
SOUTHERLY WINDS WILL CONTINUE TO INCREASE THIS EVENING AHEAD OF THE
APPROACHING COLD FRONT. SMALL CRAFT ADVISORIES ARE IN PLACE OVER THE
GULF WATERS DUE TO THE EXPECTED INCREASE IN WINDS TO ADVISORY
CRITERIA. EXERCISE CAUTION STILL IN PLACE OVER THE LAKES. A SQUALL
LINE IS EXPECTED TO AFFECT THE COASTAL WATERS TONIGHT. SOME OF THE
THUNDERSTORMS IN THE SQUALL LINE COULD BE STRONG TO SEVERE AND
BOATERS SHOULD EXERCISE CAUTION AS SQUALL LINE APPROACHES. ONCE THE
COLD FRONT MOVES THROUGH THE COASTAL WATERS...HIGH PRESSURE WILL
BUILD INTO THE REGION.
&&
.PRELIMINARY POINT TEMPS/POPS...
MCB 53 58 33 61 / 80 30 0 10
BTR 53 59 35 63 / 80 30 0 10
MSY 60 64 43 61 / 70 40 0 10
GPT 60 64 36 59 / 70 60 0 10
&&
.LIX WATCHES/WARNINGS/ADVISORIES...
LA...SMALL CRAFT ADVISORY UNTIL 6 PM CST WEDNESDAY FOR LAZ066.
GM...SMALL CRAFT ADVISORY UNTIL 6 PM CST WEDNESDAY FOR GMZ550-555-570-
575.
SMALL CRAFT ADVISORY UNTIL 6 AM CST WEDNESDAY FOR GMZ530.
MS...NONE.
GM...SMALL CRAFT ADVISORY UNTIL 6 PM CST WEDNESDAY FOR GMZ555-570-575.
&&Hazardous weather outlook, Feb 5, 9:59 PM CST, 3 hours 31 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NEW ORLEANS LA 959 PM CST TUE FEB 5 2008 GMZ530-550-555-570-575-LAZ034>040-046>050-056>070-MSZ068>071-077- 080>082-061130- LAKE PONTCHARTRAIN AND LAKE MAUREPAS- COASTAL WATERS FROM THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER TO LOWER ATCHAFALAYA RIVER LA OUT 20 NM- COASTAL WATERS FROM PASCAGOULA MS TO THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER OUT 20 NM- COASTAL WATERS FROM THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER TO LOWER ATCHAFALAYA RIVER LA FROM 20 TO 60 NM- COASTAL WATERS FROM PASCAGOULA MS TO THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER FROM 20 TO 60 NM-POINTE COUPEE-WEST FELICIANA- EAST FELICIANA-ST. HELENA-TANGIPAHOA-WASHINGTON-ST. TAMMANY- IBERVILLE-WEST BATON ROUGE-EAST BATON ROUGE-ASCENSION-LIVINGSTON- ASSUMPTION-ST. JAMES-ST. JOHN THE BAPTIST-UPPER LAFOURCHE- ST. CHARLES-UPPER JEFFERSON-ORLEANS-UPPER PLAQUEMINES- UPPER ST. BERNARD-UPPER TERREBONNE-LOWER TERREBONNE- LOWER LAFOURCHE-LOWER JEFFERSON-LOWER PLAQUEMINES- LOWER ST. BERNARD-WILKINSON-AMITE-PIKE-WALTHALL-PEARL RIVER- HANCOCK-HARRISON-JACKSON- 959 PM CST TUE FEB 5 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF GULF OF MEXICO...SOUTHEAST LOUISIANA AND SOUTHERN MISSISSIPPI. .DAY ONE...TONIGHT SEVERE THUNDERSTORMS... THERE IS A CHANCE OF SEVERE THUNDERSTORMS MAINLY BETWEEN 11 PM AND 2 AM ACROSS THE OUTLOOK AREA TONIGHT. THE PRIMARY THREAT WILL BE DAMAGING WINDS GENERALLY 50 TO 60 MPH BUT POSSIBLY AS HIGH AS 80 MPH FROM A SQUALL LINE THAT WILL PRECEDE A COLD FRONT. ISOLATED BRIEF TORNADOES MAY ALSO FORM ALONG AND JUST AHEAD OF THE SQUALL LINE. LARGE HAIL MAY BE A MINOR THREAT BUT COULD REACH GOLF BALL SIZE FROM THE STRONGEST STORMS...PRIMARILY ACROSS THE SOUTHWEST MISSISSIPPI COUNTIES. LOCALLY HEAVY RAINFALL CAN ALSO BE EXPECTED WITH BRIEF RAINFALL RATES NEAR TWO INCHES PER HOUR. SEVERE THUNDERSTORM THREAT WILL END WITH FRONTAL PASSAGE LATER TONIGHT. MARINE... A SMALL CRAFT ADVISORY IS IN EFFECT FOR THE COASTAL WATER AND LOUISIANA TIDAL LAKES TONIGHT. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY SMALL CRAFT ADVISORY WILL CONTINUE FOR LAKES PONTCHARTRAIN AND MAUREPAS THROUGH WEDNESDAY MORNING...AND THE COASTAL WATERS THROUGH WEDNESDAY AFTERNOON. OTHERWISE...NO HAZARDOUS WEATHER IS EXPECTED THROUGH MONDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS REQUESTED FOR THIS EVENING FROM 11 PM THROUGH 2 AM WEDNESDAY MORNING. EMERGENCY MANAGERS AND FIRST RESPONDERS SHOULD CLOSELY MONITOR THE WEATHER SITUATION TONIGHT AND STAFF ACCORDINGLY FOR SEVERE WEATHER OPERATIONS. PROMPTLY REPORT ANY STORM DAMAGE...HIGH WINDS...HAIL OR TORNADO SIGHTINGS TO THE NATIONAL WEATHER SERVICE OFFICE IN SLIDELL. 24
In the hours before
Special weather statement, Feb 6, 12:24 AM CST, 1 hour 6 minutes before
LAZ038>040-058-060-MSZ070-071-060730- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NEW ORLEANS LA 1224 AM CST WED FEB 6 2008 ...RAPIDLY DEVELOPING LINE OF THUNDERSTORMS WITH STRONG GUSTY WINDS MOVING THROUGH THE AREA... AT 1218 AM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A LINE OF THUNDERSTORMS DEVELOPING RAPIDLY WITH STRONG GUSTY WINDS UP TO 40 MPH. THE LINE OF THUNDERSTORMS EXTENDS FROM HAMMOND TO THIBODAUX...AND IS MOVING NORTHEAST AT 45 MPH. STRONG THUNDERSTORMS WILL BE NEAR... WILMER AND AMITE AT 1245 AM. MOUNT HERMAN AND ROBERT AT 100 AM. FRANKLINTON AND FOLSOM AT 115 AM. DEXTER AND ENON AT 130 AM. ANY THUNDERSTORM ALONG THIS LINE OF STORMS HAS THE POTENTIAL TO BECOME SEVERE AND PRODUCE LARGE HAIL AND/OR DAMAGING WINDS. BE PREPARED TO TAKE QUICK ACTION IF A WARNING IS ISSUED. STAY TUNED TO NOAA WEATHER RADIO OR YOUR FAVORITE LOCAL MEDIA OUTLETS FOR FURTHER DETAILS OR UPDATES FROM THE NATIONAL WEATHER SERVICE. 17
The office that day
Everything else NWS New Orleans, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 6, 1:18 AM CST | Special Marine Warning | LIX | 57 min | |
| Feb 6, 1:36 AM CST | Special Marine Warning | LIX | 24 min | |
| Feb 6, 2:05 AM CST | Tornado Warning | LIX | Orleans | 25 min |
| Feb 6, 3:18 AM CST | Special Marine Warning | LIX | 57 min | |
| Feb 6, 4:14 AM CST | Special Marine Warning | LIX | 91 min | |
| Feb 6, 5:38 AM CST | Special Marine Warning | LIX | 97 min |
Nearby
Tornado Warnings in Louisiana, 2008Every tornado warning in 2008Tornadoes in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.